caret icon Back to all discussions

Increased Skin Sensitivity from Treatment

Today I slapped a mosquito out of my forearm and a few minutes later I noticed red spots in the same area but not like a mosquito bite but stripes. I quickly realized what it was...ever since I got diagnosed my skin has become more sensitive, I get cut, bruised, and burn easier.

Do certain medications cause skin sensitivity?



Has anyone experienced something similar? In the beginning, I was given Methotrexate and Prednisone. When that didn't I was given Humira and Prednisone. At the moment I'm not taking medication, I don't know if the medication I was on had anything to do with it but it's still happening.



  1. You are not alone, ! Bruising seems to be common among people with PsA. Some biologics list bruising as a side effect, but people who are on no medications have also experienced excess bruising. Here is an article about bruising from one of our advocates that might interest you: https://psoriatic-arthritis.com/living/bruising/. You will see only four comments on the article, but the comments from people who empathize are endless on our Facebook page whenever we share this article. Though it is common, you should still mention the bruising to your doctor.
    Did you at least get the mosquito?
    Best wishes! - Lori (Team Member)

    1. Lori, the thing is that the slap on my arm it looked more like an allergy reaction than a slap, my skin swell up with red spots all over marking the shape of my fingers and I didn't hit myself that hard and the mosquito got away.

      1. That's odd, . People with psoriasis often do have more sensitive skin. Could there have been something on your hand that might have caused an allergic reaction or is it possible that it was the reaction, not the mosquito, that called your attention to that part of your arm? The touch of the mosquito might have been intensified by a reaction of some sort that was already underway. How does it look today? - Lori (Team Member)

        1. Lori, it didn't last more than the day it happened, but the reaction I got from my skin thought it was odd, but also since I got diagnosed I noticed that my skin has become more sensitive, scratches, bruises and cuts are more like a person of more older age.

        2. I would keep a journal just in case it happens again and mention it to your doctor. It could be a side effect of medication. Hopefully, you will hear from others in the community who have experienced something similar. - Lori (Team Member)

      or create an account to reply.